MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL A2; BIOTESTCELL 2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL A2; BIOTESTCELL 2
Catalog Number 816047100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that biotestcell a2 showed a false positive result with the anti-a1 lectin from immucor and he had already observed this problem with the previous lot.The customer provided both affected lots biotestcell-a2 and two different lots anti-a1 from immucor for investigational testing.Biotestecell-a2 (complaint sample, retention sample and reference lot) was tested with seraclone anti-a, seraclone anti-b, seraclone anti-a,b, seraclone anti-a1 and seraclone anti-h.All positive and negative reactions were correct: biotestcell-a2 (complaint sample, retention sample and reference lot) showed positive reactions with seraclone anti-a, seraclone anti-a, b and seraclone anti-h and negative reactions with seraclone anti-b and seraclone anti-a1.Additionally, biotestcell-a2 (complaint sample, retention sample and reference lot) was tested with different donor samples of blood group a1, a2, b and o.Again, all positive and negative reactions were correct.Furthermore biotestcell-a2 (complaint sample, retention sample and reference lot) was tested with anti-a1 lectin and showed weak positive reactions.Biotestcell a2 (complaint sample, retention sample and reference lot) were used ready for use and washed three times and six times.In all cases weak false positive reactions were observed.The anti-a1 lectin (both lots) were also tested with two donor samples of blood group a2.Weak positive reactions also occurred here.Unexpected weak positive reactions were only observed with the anti-a1 lectin from immucor, correct negative reactions were observed with seraclone-anti-a1 and donor samples.Based on our sop the complaint was classified as confirmed - epp (expected product performance).The phenomenon (positive reaction of biotestcell-a2 with anti-a1 lectin from immucor) has been confirmed.However, it is not due to any defect in the product.It was the result of a specific reagent-related phenomenon of the anti-a1 lectin from immucor.Within our tests not only biotestcell-a2 but also two donor samples with blood group a2 showed unexpected positive reactions with the anti-a1 lectin from immucor.Testing by the quality control laboratory confirmed the allegedly defective lot of biotestcell-a2 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL A2
Common Device Name
BIOTESTCELL 2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key12412589
Report Number9610824-2021-00061
Device Sequence Number11677975
Product Code QHT
UDI-Device Identifier07611969952625
UDI-Public(01)07611969952625(17)210830(10)9126011-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Catalogue Number816047100
Device Lot Number9126011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMMUCOR A1 LECTIN, LOT 980020